Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 334, NWS Wilmington, OH

August 13, 2011Bracken County, Mason County, Robertson County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 13, 2011, 6:21 PM EDT for Bracken County, Mason County, Robertson County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 6:21 PM EDT (22:21 UTC)
Expired
Aug 13, 2011, 7:00 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Bracken County, KY, Mason County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WUUS51 KILN 132221
SVRILN
KYC023-161-201-132300-
/O.NEW.KILN.SV.W.0334.110813T2221Z-110813T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
  MASON COUNTY IN NORTHERN KENTUCKY...
  ROBERTSON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 700 PM EDT.

* AT 617 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR MOUNT OLIVET...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WASHINGTON...
  MAYSVILLE...
  LEWISBURG...

IN ADDITION...MOUNT OLIVET...PARINA...US ROUTE 62 AT STATE ROUTE
616...MITCHELLS MILL...STONEWALL...BURIKA...ABIGAIL AND SARDIS ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3849 8418 3854 8418 3855 8417 3855 8419
      3858 8421 3868 8415 3868 8379 3854 8371
      3850 8371 3845 8385 3848 8394 3843 8400
TIME...MOT...LOC 2221Z 265DEG 18KT 3854 8405

$$

HATZOS
3 follow-up statements
059 
WWUS51 KILN 132235
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT SAT AUG 13 2011

KYC023-161-201-132300-
/O.CON.KILN.SV.W.0334.000000T0000Z-110813T2300Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
635 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN BRACKEN...ROBERTSON AND MASON COUNTIES...

AT 630 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT OLIVET...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...MAYSVILLE AND LEWISBURG.

IN ADDITION...US ROUTE 62 AT STATE ROUTE 616...STONEWALL...MITCHELLS
MILL...BURIKA...ABIGAIL...GERMANTOWN...SARDIS AND ALHAMBRA ARE NEAR
THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3843 8400 3849 8417 3853 8418 3855 8417
      3855 8419 3858 8421 3866 8417 3868 8411
      3868 8379 3854 8371 3850 8372 3845 8385
      3848 8394
TIME...MOT...LOC 2235Z 270DEG 19KT 3852 8404

$$

HATZOS
653 
WWUS51 KILN 132246
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 PM EDT SAT AUG 13 2011

KYC023-161-201-132300-
/O.CON.KILN.SV.W.0334.000000T0000Z-110813T2300Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
646 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN BRACKEN...ROBERTSON AND SOUTHERN MASON COUNTIES...

AT 643 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES 
EAST OF MOUNT OLIVET...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON...MAYSVILLE AND LEWISBURG.

IN ADDITION...SARDIS...ALHAMBRA...LOWELL...FLEMING-MASON COUNTY
AIRPORT...SOMO...MURPHYSVILLE...MAYS LICK AND PEED ARE NEAR THE PATH
OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3843 8400 3849 8417 3853 8418 3855 8417
      3855 8418 3861 8411 3864 8377 3854 8371
      3850 8372 3845 8385 3848 8394
TIME...MOT...LOC 2246Z 275DEG 18KT 3851 8398

$$

HATZOS
648 
WWUS51 KILN 132258
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
658 PM EDT SAT AUG 13 2011

KYC023-161-201-132308-
/O.EXP.KILN.SV.W.0334.000000T0000Z-110813T2300Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
658 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BRACKEN...ROBERTSON
AND SOUTHERN MASON COUNTIES WILL EXPIRE AT 700 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3843 8400 3849 8417 3853 8418 3855 8417
      3855 8418 3861 8411 3864 8377 3854 8371
      3850 8372 3845 8385 3848 8394
TIME...MOT...LOC 2258Z 275DEG 18KT 3850 8390

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:51 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 13, 3:51 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT SAT AUG 13 2011

.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
THROUGH THE WEEKEND...PROVIDING OCCASIONAL CHANCES FOR
PRECIPITATION. HIGH PRESSURE WILL GRADUALLY BUILD IN BY EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A SHARP MID LEVEL TROUGH IS CURRENTLY MOVING SOUTHEAST THROUGH THE
WESTERN GREAT LAKES REGION...AND WILL PUSH INTO THE NORTHERN OHIO
VALLEY OVER THE COURSE OF THE NEXT 12-24 HOURS. A SURFACE LOW IS
MOVING SLOWLY EASTWARD THROUGH THE SOUTHERN GREAT LAKES
REGION...WITH A TROUGH EXTENDING SOUTHWESTWARD. THESE FEATURES ARE
THE FOCI FOR CONVECTIVE DEVELOPMENT CURRENTLY PROMPTING WARNINGS IN
THE CHICAGO AREA. AN AREA OF GREATER MOISTURE OVER SOUTHERN
INDIANA IS ALSO SEEING SOME CONVECTIVE DEVELOPMENT...WITH WEAKER
FORCING AND LESS ORGANIZATION.

THE CWA IS CURRENTLY SITTING IN A RELATIVELY DRY AREA...WITH
DEWPOINTS STILL IN THE MID 50S TO LOWER 60S...AND VERY LITTLE IN
THE WAY OF CUMULUS DEVELOPMENT. GREATER INSTABILITY IS BEING
REALIZED OVER ILLINOIS AND INDIANA...BUT THIS WILL GRADUALLY DRIFT
EAST WITH TIME (AHEAD OF THE TROUGH). ASIDE FROM THE WEAK
ACTIVITY SNEAKING INTO THE TRI-STATE...HIGH-RES MODELS ARE
CONSISTENT IN DELAYING CONVECTION FOR THE REST OF THE CWA UNTIL
UPSTREAM ACTIVITY ARRIVES NEAR OR AFTER 00Z.

GIVEN THE EXPECTED TIMING...CONVECTION WILL LIKELY HAVE ALREADY
PEAKED IN INTENSITY BEFORE PASSING THROUGH THE CWA. DRY MID LEVEL
AIR (YIELDING DCAPE VALUES ABOVE 1000 J/KG ON THE RUC13 AND SPC
MESO-A) AND RESPECTABLE WESTERLY SHEAR (0-6KM BULK SHEAR OF 30-40
KNOTS) WILL SUPPORT A THREAT OF DAMAGING WIND GUSTS DURING THE
EVENING AND EARLY IN THE OVERNIGHT HOURS. THESE THREATS WILL
DIMINISH AS THE BOUNDARY LAYER STABILIZES. THREATS FOR HAIL AND
HEAVY RAINFALL ARE MARGINAL...WITH INSTABILITY WANING OVER
TIME...AND NOT MUCH IN THE WAY OF DEEP MOISTURE.

WITH MOSTLY CLOUDY CONDITIONS EXPECTED THROUGH THE OVERNIGHT
PERIOD...THE MIN TEMPERATURE FORECAST IS A BIT WARMER THAN
OBSERVED NUMBERS FROM LAST NIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
BY SUNDAY...THE DEEP TROUGH AND ITS ASSOCIATED SURFACE LOW WILL BE
MOVING TO A POSITION EAST TO NORTHEAST OF THE CWA. THE COLD AIR
ALOFT WILL BE A FACTOR THAT AIDS IN DEVELOPING SOME
INSTABILITY...EVEN IN THE ABSENCE OF SIGNIFICANT SURFACE HEATING.
HAVE TIMED THINGS OUT GENERALLY TO THE DIURNAL CYCLE...WITH THE
HIGHEST POPS (LIKELY) IN CENTRAL OHIO. INCLUDED ONLY A CHANCE IN
THE TRI STATE REGION...WHICH LOOKS FURTHER REMOVED FROM THE
FORCING AND SHOULD DRY OUT EARLY MONDAY MORNING.

THE COOLER TEMPERATURES ASSOCIATED WITH THE MID LEVEL TROUGH (AND
EXPECTED CLOUD COVER ACROSS THE REGION) WILL FORCE ONE OF THE
LOWEST MAX TEMPERATURE FORECASTS IN QUITE A WHILE. KEPT THINGS IN
THE MID TO UPPER 70S...WITH A FORECAST OF 79 AT KCVG. IF THIS
FORECAST VERIFIES...IT WOULD BE THE FIRST TIME CINCINNATI HAS
FAILED TO REACH 80 DEGREES SINCE JUNE 26 (73 DEGREES).

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
UPR LVL LOW PRESSURE SYSTEM WILL SLOWLY PULL OFF TO THE NE ON
MONDAY. MOISTURE ASSOCIATED WITH THIS SYSTEM WILL ALSO BE SLOW TO
MOVE EAST. WILL HANG ON TO LOW CHANCE POPS ACRS THE ERN AREAS ON
MONDAY. AS SYSTEM CONTINUES TO MOVE E/NE MONDAY NIGHT...FLOW ACRS
THE GREAT LAKES WILL TRANSITION BACK TO A NWLY DIRECTION. SFC HIGH
PRESSURE WITHIN THIS FLOW WILL BUILD INTO THE REGION FROM THE NW
MONDAY NIGHT...ALLOWING SKIES TO CLEAR.

HAVE USED A BLEND OF THE 00Z ECMWF/12Z ECMWF AND NCEP HPC GUIDANCE
FOR THE REMAINDER OF THE LONG TERM FORECAST. HIGH PRESSURE WILL BE
LOCATED ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY ON TUESDAY.
THIS FEATURE WILL MOVE EAST OF THE AREA BY WEDNESDAY. ANOTHER UPR
LVL TROF WILL DIG E/SE INTO THE GREAT LAKES/OHIO VALLEY REGION
WEDNESDAY NIGHT THROUGH THURSDAY. THIS WILL PUSH A COLD FRONT INTO
THE AREA...BRINGING THE NEXT THREAT OF SHOWERS AND THUNDERSTORMS.
FRONT WILL SLOWLY MOVE AWAY FROM THE REGION ON FRIDAY. SURFACE HIGH
PRESSURE IS THEN FORECAST TO BUILD BACK INTO THE OHIO VALLEY BY THE
FIRST PART OF THE UPCOMING WEEKEND.

AS FOR TEMPERATURES...HIGHS WILL BE SLIGHTLY BELOW NORMAL ON MONDAY
DUE TO CLOUDS AND PCPN. OTHERWISE...TEMPERATURES WILL AVERAGE NEAR
NORMAL FOR THE REMAINDER OF THE EXTENDED. NORMAL HIGHS RANGE FROM
THE LOWER TO MID 80S WITH LOWS IN THE LOWER TO MID 60S.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VERY LIGHT SOUTHWEST WINDS OVER OHIO VALLEY UNDER CLEAR SKIES WILL
SEE DAYTIME CU SPROUT THIS AFTERNOON. A WEAK VORT MAX AHEAD OF THE
SEWD DIVING H5 S/W IS SPARKING SOME SHOWERS OUT OF A MID 7-10KFT
DECK IN SOUTHWEST INDIANA. THIS AREA WILL EXPAND OVER SW CWA AND
MOVE EAST TO FAR SRN OH AND THE MAJORITY OF NRN KY AT THE SAME
TIME THE COLD FRONT OVER NRN INDIANA BECOMES ACTIVE WITH SHOWERS
AND THUNDERSTORMS LATE TODAY. PRECIP SHOULD BECOME MORE
PREDOMINANT OVER CWA AFTER 0Z BEHIND THE SURFACE LOW. BY THIS
TIME...THE OHIO VALLEY SHOULD BE UNDER A MORE SIGNIFICANT CLOUD
SHIELD AND LIMIT THE AMOUNT OF INSTABILITY THE STORMS HAVE. THE
SHOWERS AND TSTORMS SHOULD EVOLVE INTO AN AREA OF SHOWERS THOUGH
MODELS ARE PRETTY UNIFORM IN SAYING THAT THE AREA WILL HAVE A
SIGNIFICANT AMOUNT OF BREAKS EARLY TONIGHT. CIGS WILL GRADUALLY
COME IN AROUND 5-6KFT TONIGHT AND THEN LOWER TOMORROW AS COLDER
AIR GETS PULLED IN BEHIND THE UPPER LEVEL S/W AND BLENDS WITH THE
INCREASED LLVL MOISTURE FROM THE RAIN OVERNIGHT.

OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...FRANKS
Hazardous weather outlook, Aug 13, 4:16 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT SAT AUG 13 2011

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-142030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-HAMILTON-CLERMONT-
416 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...AS AN UPPER
LEVEL DISTURBANCE AND ASSOCIATED SURFACE TROUGH OF LOW PRESSURE
MOVE SOUTHEAST INTO THE NORTHERN OHIO VALLEY. SOME OF THESE STORMS
MAY BE SEVERE...WITH DAMAGING WINDS AS THE PRIMARY THREAT. THE
POTENTIAL FOR SEVERE WEATHER WILL DIMINISH LATER IN THE NIGHT AS
INSTABILITY DECREASES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

KYZ097>100-OHZ073-074-079>082-088-142030-
BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
416 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE INTO THE REGION DURING THE LATE
EVENING AND OVERNIGHT HOURS. WHILE SEVERE WEATHER IS NOT
EXPECTED...A FEW STORMS COULD CONTAIN STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 4:55 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT SAT AUG 13 2011

KYZ094>096-132130-
OWEN KY-PENDLETON KY-GRANT KY-
455 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT...WESTERN
PENDLETON AND NORTHERN OWEN COUNTIES THROUGH 530 PM EDT...

AT 452 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BROMLEY...
MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DRY RIDGE AND
WILLIAMSTOWN.

ALSO...HOLBROOK...TWIN BRIDGES...STEWARTSVILLE...SHERMAN...CHERRY
GROVE...NORTHCUTT...WILLIAMSTOWN LAKE AND KNOXVILLE ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

LAT...LON 3872 8478 3880 8443 3857 8436 3858 8487
      3868 8489

HATZOS
Special weather statement, Aug 13, 6:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT SAT AUG 13 2011

KYZ097>099-132245-
MASON KY-ROBERTSON KY-BRACKEN KY-
613 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRACKEN...ROBERTSON AND
WESTERN MASON COUNTIES THROUGH 645 PM EDT...

AT 609 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF MCKINNEYSBURG...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WASHINGTON...PETRA...SANTA FE...KENTONTOWN...PIQUA...
MOUNT OLIVET...STONEWALL...BURIKA AND MITCHELLS MILL.

LAT...LON 3848 8417 3850 8419 3855 8417 3855 8420
      3858 8421 3864 8417 3866 8379 3848 8376
      3845 8385 3848 8394 3846 8397 3843 8399

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:55 PM EDTSpecial Weather StatementILNGrant35 min
Aug 13, 6:13 PM EDTSpecial Weather StatementILNMason, Robertson32 min
Aug 13, 6:46 PM EDTSpecial Weather StatementILNOwen29 min
Aug 13, 6:58 PM EDTSpecial Weather StatementILNMason32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.